MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NDL 27 X 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NDL 27 X 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182705
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: another hypodermic safety needle leaked for one of our rns in the newborn nursery on friday, august 18th, when she was performing a circumcision on a baby.
 
Additional Manufacturer Narrative
The batch record: production sites checked the batch record of monoject hypodermic safety needle 27g*1/2" lot 02208035 ref involved in the complaint with no anomalies found in the batch documentation.A visual check of 20 pieces of the retained samples were visually inspected.All the retained samples were qualified in appearance.In addition, there were obvious glue traces in the position of the needle holder, and no problems of lack of glue or less glue were found.Five pcs of archive samples were checked for clinical use.In this case, the needles were combined with a luer slip syringe to verify conical fitting of the needle.No anomalies were found.Iso 80369 verification: confirmed that safety needle hub measures comply with en iso 80369-7:2021.Customer samples were provided, and a visual inspection of the samples show the needle is combined with a non-sol-m syringe and the safety mechanism is already activated.Plastic components are intact and properly assembled.The connection between the two devices is securely maintained in accordance with iso 80369-7:2021.In order to verify the reported issue, the safety arm was removed.Water was drawn up without any observable leakage, then to simulate the pressure of injection, the needle was plugged with rubber to block flow.At this point, the injection was simulated with no water leakage observed.The reported issue is unconfirmed, based on the investigation, therefore a root cause cannot be established.The manufacturing site will continue to monitor this kind of issue and further evaluations and corrective actions will be taken if necessary.

Brand Name
MONOJECT SAFETY NDL 27 X 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17618950
Report Number1282497-2023-10774
Device Sequence Number14103068
Product Code FMI
UDI-Device Identifier10884521544765
UDI-Public10884521544765
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1182705
Device Catalogue Number1182705
Device Lot Number02208035
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown